Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 215, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 28, 2005, 1:36 AM CST for Christian County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2005, 1:36 AM CST (07:36 UTC)
- Expired
- Nov 28, 2005, 2:00 AM CST
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Christian County, IL
The radar
The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 11:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 280736 SVRILX ILC021-280800- /O.NEW.KILX.SV.W.0215.051128T0736Z-051128T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 136 AM CST MON NOV 28 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS * UNTIL 200 AM CST * AT 134 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDINBURG...OR ABOUT 13 MILES NORTHWEST OF TAYLORVILLE...AND WAS MOVING NORTH AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT AUBURN THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3960 8954 3956 8935 3980 8915 3982 8927 $$ AUTEN
1 follow-up statement
000 WWUS53 KILX 280759 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 159 AM CST MON NOV 28 2005 ILC021-280809- /O.EXP.KILX.SV.W.0215.000000T0000Z-051128T0800Z/ CHRISTIAN- 159 AM CST MON NOV 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHRISTIAN COUNTY EXPIRES AT 200 AM CST... AT 155 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3960 8954 3956 8935 3980 8915 3982 8927 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 9:00 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 27, 9:00 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CST SUN NOV 27 2005 .DISCUSSION... STRONG DEEPENING LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST INTO WESTERN IOWA LATER TONIGHT. INTENSE LIFT AHEAD OF THE LOW HAS CONTRIBUTED TO THUNDERSTORM DEVELOPMENT ACROSS A LARGE PART OF EASTERN MISSOURI. THE PRECIPITATION IS BECOMING WIDESPREAD ENOUGH ALONG THE MISSISSIPPI RIVER THAT IT WILL LIKELY STRENGTHEN THE LOW LEVEL INVERSION AND RESIST ANY ATTEMPTS FOR DAMAGING WINDS TO PENETRATE DOWNWARD TOWARD THE SURFACE. ALTHOUGH LOW LEVEL WINDS ARE BACKED TO THE SOUTHEAST AND HODOGRAPHS ARE SHOWING STRONG LOW LEVEL HELICITY...MOST OF THE SHEAR WILL BE BELOW THE INVERSION AND UNAVAILABLE TO BE USED BY THUNDERSTORM UPDRAFTS. WIND PROFILES ARE MORE UNIDIRECTIONAL ABOVE THE INVERSION. IN ADDITION...THE COOLEST MID LEVEL TEMPERATURES THAT WILL CONTRIBUTE TO INSTABILITY SHOULD REMAIN TO OUR WEST NEAR THE CENTER OF THE UPPER LOW. ALL OF THESE FACTORS POINT TOWARD WIDESPREAD PRECIPITATION TONIGHT...HOWEVER ANY SEVERE CONVECTION WILL BE ISOLATED AT BEST. HAVE BUMPED UP POPS AND PRECIPITATION COVERAGE IN THE WESTERN ZONES BEFORE MIDNIGHT...AND OVER THE REMAINDER OF THE AREA OVERNIGHT. NO OTHER ADJUSTMENTS REQUIRED AT THIS TIME. && .PREV DISCUSSION... SEVERE POTENTIAL FOR TONIGHT IS MAIN FOCUS...WITH PRECIP ALL BUT A CERTAINTY OVERNIGHT TONIGHT. MUCH LESS OF A CHANCE ON MON-TUES... AND THEN AGAIN ON WED NIT/THURS...BUT STILL A FORECAST CONCERN. TEMPS ARE ALSO A CONCERN...BUT ALREADY WELL HANDLED IN THE CURRENT FORECAST. THE GFS REMAINS A LITTLE FASTER ON BRINGING THE WARM FRONT ACROSS OUR AREA TONIGHT...WITH THE NAM SLOWER. CANADIAN IS CLOSER TO GFS IN TIMING AND SENSIBLE WEATHER. ALL OF THESE MODELS ARE WITHIN A FEW MB OF EACH OTHER WITH THE MAIN LOW THROUGHOUT ITS PROGRESSION...SO NO MAJOR ISSUES. GFS USED FOR DETAILS. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... SEVERE WEATHER POTENTIAL IS PRESENT TONIGHT...BUT NOT A SLAM DUNK. WE HAVE PLENTY OF DIRECTIONAL SHEAR AT THE ONSET OF PCPN TONIGHT...BUT STABILITY REMAINS THE MISSING LINK. THE HIGHEST INSTABILITY REMAINS TO OUR SW...AND MAINLY BETWEEN NOW AND SUNSET. ONCE THE WARM FRONT LIFTS THROUGH TONIGHT...AND THE COLD FRONT APPROACHES...OUR MAIN SHEAR ISSUE WILL BE SPEED SHEAR. 0-6KM BULK SHEAR OF 70 KTS...WITH AN H85 LLJ OF 65 KTS. 0-1 KM SHEAR OF 40 KTS...SO LINEAR CONVECTION IS THE MOST LIKELY SCENARIO. WITH THE CONVECTION OUT AHEAD OF THE COLD FRONT...EXPECT SOME ROTATING THUNDERSTORMS...AND A QUICK SPIN UP TORNADO IS NOT OUT OF THE QUESTION. STRAIGHT LINE WINDS CONTINUE TO BE THE MAIN THREAT...AS IS TYPICAL WITH STORMS THIS TIME OF YEAR. HAIL IS ALSO POSSIBLE...AS WELL. WILL PUT SEVERE TSTMS W/ DAMAGING WINDS IN THE GRIDS FOR THE SOUTHERN THIRD OF THE CWA. THE REMAINDER OF THE CWA WILL HAVE LONGER FOR THE NOCTURNAL INVERSION TO SET UP AND PRECLUDE THE SEVERE WINDS FROM MIXING DOWN TO THE GROUND. THE POTENTIAL FOR SPIN-UP TORS WILL ALSO BE LOWER WITH THAT SCENARIO. WE REMAIN IN A SLIGHT RISK FOR ALL OF OUR CWA...PER SPC... AND WE ARE PREPARED FOR ANY SEVERE WX THAT DOES DEVELOP. AFTER THE COLD FRONT MOVES THROUGH EARLY MONDAY MORNING...RAIN AND A FEW THUNDERSTORMS WILL LIKELY LINGER IN OUR EASTERN THIRD...WITH A BREAK IN THE ACTION FOR THE SW. OUR ENTIRE AREA WILL REMAIN UNDER THE INFLUENCE OF THE LONG WAVE TROUGH...PUTTING US AT THE RISK OF SHOWERS INTO THE AFTERNOON...ESPECIALLY FOR OUR FAR NW ZONES. THE PRECIP TYPE CHANGE TO SNOW WILL HOLD OFF UNTIL MONDAY NIGHT...WHEN THE COLD COLUMN DEEPENS. SNOW SHOWERS OR FLURRIES ARE POSSIBLE ON TUESDAY...AS ANOTHER H5 VORT MAX SWEEPS THROUGH. LITTLE ACCUMULATION IS EXPECTED...DUE TO LIMITED MOISTURE. SOME CLEARING WILL BE POSSIBLE TUESDAY NIGHT...FOR THE FIRST TIME IN A FEW DAYS. LONG TERM...WEDNESDAY THROUGH SATURDAY... DRY CONDITIONS SHOULD PREVAIL UNDER HIGH PRESSURE ON WEDNESDAY... HOWEVER...THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO LIFT OUT OF THE PLAINS TO OUR WEST...WITH WARM FGEN TO GENERATE SOME SNOW SHOWERS IN OUR AREA ON WED NIGHT AND THURSDAY. LOW AVAILABLE MOISTURE SHOULD KEEP ANY ACCUMULATIONS ON THE LIGHT SIDE...AND MAINLY IN OUR NORTHERN CWA. SOUTHERN AREAS WILL BE CLOSER TO FLURRIES THAN MEASURABLE SNOW SHOWERS. SOME HINTS OF AN ADDITIONAL LOW PRESSURE SYSTEM MOVING BY TO OUR SOUTH OF FRIDAY NIGHT AND SATURDAY. THIS MAY BRING SOME SNOW AS WELL...BUT THROUGH GRID COORD KEPT THINGS DRY FOR NOW. THE FOCUS AT THIS POINT APPEARS TO BE FRI NIGHT AND SATURDAY...AS WAA AND ISEN LIFT PROVIDE THE FORCING. WILL WAIT FOR MORE CONSISTENCY IN THE EXTENDED MODELS BEFORE PROVIDING DETAILS IN THE FORECAST. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/SHIMON
Hazardous weather outlook, Nov 27, 11:09 AM CST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1109 AM CST SUN NOV 27 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1109 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG WEATHER SYSTEM WILL LIFT OUT OF THE CENTRAL PLAINS TODAY AND BRING A FAST MOVING COLD FRONT ACROSS ILLINOIS TONIGHT. THIS FRONT WILL COMBINE WITH UNSEASONABLY WARM AND MOIST AIR TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT FROM THE STORMS WILL BE DAMAGING WINDS..HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT...MAINLY AFTER 9 PM. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 12:56 AM CST | Severe Thunderstorm Warning | ILX | Sangamon | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.